Aa
A
A
Close
Avatar universal
intense genital itching
24 year old male
Hasn't used any new soaps or detergents
Currently has bronchitis (taking Z pack for it), other wise healthy (had testicular cancer 2 yrs ago, infected was removed and feeling no effects)

I've very recently been having an intense itch on the scrotum and the shaft of the penis. There is no redness, swelling, bumps, cuts, or burning when urinating. The itch is superficial and unyielding at times (doesn't stop itching even after mild or moderate or extreme itching). The itch some times subsides with sitting and not moving around too much.

I currently am in a monogamous relationship for the last 2+ years. Intercourse was last done on the beginning of september, and the itching started around the 20 of september. I do not think this itch is sexually related, however, am open to any opinions on this matter. I am also very sure my partner has no STDs.

Right now am using an over the counter cortisone 10 itch relief cream. It has some effect. The itch on the scrotum has gone down and become more manageable. The itching on the shaft of the penis has gone up since the start. As of right now the cream has taken the edge off slightly.

What are some other steps I can try before heading the doctor's office (no insurance)? And if anyone has an idea what i may have contracted?

Thank you very much.
Cancel
1 Answers
Page 1 of 1
Avatar universal
Hi,

It could be eczema, sweat dermatitis, allergic reactions or insect bites. Nothing can be said with absolute surety without having a look at the lesions.

You need to wash the areas several times with fresh water. Do not use any cosmetic products at the sites.

Apply calamine lotion at the site of the lesions and see if it helps. You could take some oral antihistamine medications like cetrizine or loratadine. You need to maintain a good personal hygiene .

Anti-itch drugs, often antihistamine, may reduce the itch during a flare up of eczema, and the reduced scratching in turn reduces damage and irritation to the skin.

For mild-moderate eczema a weak steroid may be used (e.g. hydrocortisone or desonide), whilst more severe cases require a higher-potency steroid (e.g. clobetasol propionate, fluocinonide).

Eczema can be exacerbated by dryness of the skin. Moisturizing is one of the most important self-care treatments for sufferers of eczema. Keeping the affected area moistened can promote skin healing and relief of symptoms.

http://en.wikipedia.org/wiki/Eczema

Let us know if you need any further information.

It would be advisable to consult a skin specialist for the symptoms and a proper clinical examination.

Let us know if you need any other information and post us on how you are doing.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Dermatology Answerers
1340994 tn?1374197577
Blank
Caryopteris
Raleigh, NC
209987 tn?1451939065
Blank
tschock
AB
Avatar f tn
Blank
ingeb
Oslo, Norway